MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MODULAR CATHCART BALL 53MM OD; HEMI HIP IMPLANT : HIP ACETABULAR METAL HEMI

DEPUY ORTHOPAEDICS INC US MODULAR CATHCART BALL 53MM OD; HEMI HIP IMPLANT : HIP ACETABULAR METAL HEMI
Model Number 1363-53-000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); No Code Available (3191)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient came to er dislocated.Surgeon explanted current 53 unipolar head ball and +5 tapered sleeve and began trialing with + 5 28 mm and 53 bipolar head ball without luck of stability.He then trialed with +8.5 28mm head ball and still was dissatisfied with stability.He decided to explant summit stem (8std) and implant 8 hi summit stem with + 5 28mm head ball with a dual mobility competitor mdm cup.Surgeon stated he was displeased with depuy¿s ability to provide a dual mobility pinnacle implant.Original implant date unknown.Doi: unknown, dor: (b)(6) 2020, affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.

Brand Name
MODULAR CATHCART BALL 53MM OD
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10362425
Report Number1818910-2020-17461
Device Sequence Number13690849
Product Code LZY
UDI-Device Identifier10603295032854
UDI-Public10603295032854
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1363-53-000
Device Catalogue Number136353000
Device Lot NumberJ0523K
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUMMIT POR TAPER SZ8 STD OFF; TAPERED SPACER ARTICUL/EZE +5; SUMMIT POR TAPER SZ8 STD OFF; TAPERED SPACER ARTICUL/EZE +5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR